Vyvanse: How Do You Know If Dosage Is Too High?

Question

Asked by liveyourlife888

Vyvanse: How Do You Know If Dosage Is Too High?

I switched from Adderall to Vyvanse 70 mg for my ADHD and I love it. I haven't had any negative side effects and I feel like myself—I can finally concentrate and have the motivation to do things that used to be such a hassle. But how do I know if my dosage is right or too much? I feel normal except on occasion I feel jittery and some days I feel my heart beating fast. I don't drink caffeine when I'm on it. Is it normal to feel your heart beat at a somewhat fast pace every now and then, when sitting down and not exercising?

Answer

Increased heart rate and blood pressure are some of the side effects of Vyvanse as well as other ADHD medications. Because stimulant medications can increase your risk of stroke and other cardiovascular problems, you should talk with your doctor about your rapid heart rate.

It could be that your medication dose needs to be adjusted. The dose you are at, 70 mg. is the highest dose for Vyvanse. Usually doctors will start you out on a much lower dose (often 30 mg.) and then slowly increase it to see what the lowest possible, effective dosage is for you.

I would suggest keeping a daily log. Keep track of how you are feeling (concentration, motivation, etc) and how often you experience heart palpitations or a rapid heartbeat. This information can help you and your doctor decide if your dosage is correct or if it should be adjusted.

Using a log like this can also give you an idea of whether medication, or a different type of treatment, is effective. When determining if a medication is effective it helps to have clear goals in mind. What do you want the medication to do? Where do you want to see improvement? Some people will complete certain tasks, such as reading, completing household chores, when not on medication, noting how long it took them to do it and then time themselves again when on medication so they can see the difference.